zbMATH — the first resource for mathematics

Monomial right ideals and the Hilbert series of noncommutative modules. (English) Zbl 1349.16095
Summary: In this paper we present a procedure for computing the rational sum of the Hilbert series of a finitely generated monomial right module \(N\) over the free associative algebra \(\mathbb{K} \langle x_1, \ldots, x_n \rangle\). We show that such procedure terminates, that is, the rational sum exists, when all the cyclic submodules decomposing \(N\) are annihilated by monomial right ideals whose monomials define regular formal languages. The method is based on the iterative application of the colon right ideal operation to monomial ideals which are given by an eventual infinite basis. By using automata theory, we prove that the number of these iterations is a minimal one. In fact, we have experimented efficient computations with an implementation of the procedure in Maple which is the first general one for noncommutative Hilbert series.

16Z05 Computational aspects of associative rings (general theory)
16P90 Growth rate, Gelfand-Kirillov dimension
05A15 Exact enumeration problems, generating functions
Full Text: DOI arXiv
[1] Anick, D. J., Noncommutative graded algebras and their Hilbert series, J. Algebra, 78, 120-140, (1982) · Zbl 0502.16002
[2] Cohn, P. M., Free ideal rings and localization in general rings, New Mathematical Monographs, vol. 3, (2006), Cambridge University Press Cambridge · Zbl 1125.16019
[3] de Luca, A.; Varricchio, S., Finiteness and regularity in semigroups and formal languages, Monographs in Theoretical Computer Science. An EATCS Series, (1999), Springer-Verlag Berlin · Zbl 0935.68056
[4] Decker, W.; Greuel, G.-M.; Pfister, G.; Schönemann, H., {\scsingular} 4-0-2 - a computer algebra system for polynomial computations, (2015)
[5] Drensky, V., Defining relations of noncommutative algebras, (2016), Institute of Mathematics and Informatics, Bulgarian Academy of Sciences, Sofia
[6] Govorov, V. E., Graded algebras, Mat. Zametki, 12, 197-204, (1972), (Russian)
[7] La Scala, R.; Levandovskyy, V., Letterplace ideals and non-commutative Gröbner bases, J. Symb. Comput., 44, 1374-1393, (2009) · Zbl 1186.16014
[8] La Scala, R., Extended letterplace correspondence for nongraded noncommutative ideals and related algorithms, Int. J. Algebra Comput., 24, 1157-1182, (2014) · Zbl 1329.16039
[9] Mansson, J., On the computation of Hilbert series and Poincaré series for algebras with infinite Gröbner bases, Comput. Sci. J. Mold., 8, 42-63, (2000) · Zbl 0968.68084
[10] Mora, T., A primer on ideal theoretical operation in non-commutative polynomial rings, J. Algebra Appl., 14, (2015), 16 pp · Zbl 1326.16041
[11] Kreuzer, M.; Robbiano, L., Computational commutative algebra 2, (2005), Springer-Verlag Berlin · Zbl 1090.13021
[12] Ufnarovski, V. A., On the use of graphs for calculating the basis, growth and Hilbert series of associative algebras, Mat. Sb., Math. USSR Sb., 68, 417-428, (1991), (Russian); translation in
[13] Ufnarovski, V. A., Calculations of growth and Hilbert series by computer, (Computational Algebra, Fairfax, VA, 1993, Lecture Notes in Pure and Appl. Math., vol. 151, (1994), Dekker New York), 247-256 · Zbl 0801.16043
[14] Ufnarovski, V. A., Combinatorial and asymptotic methods in algebra, (Algebra VI, Encyclopaedia Math. Sci., vol. 57, (1995), Springer Berlin), 1-196 · Zbl 0826.16001
[15] van Suijlekom, W. D., Noncommutative geometry and particle physics, Mathematical Physics Studies, (2015), Springer Dordrecht · Zbl 1305.81007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.